Is That a Fish Bone?
|Nir Hirshoren1*, Jeffrey M Weinberger1 and Aviv Hirschenbein2|
|1Department of Otolaryngology/Head and Neck Surgery, The Hebrew University School of Medicine, Hadassah Medical Center, Jerusalem, Israel|
|2Department of Radiology, the Hebrew University School of Medicine, Hadassah Medical Center, Jerusalem, Israel|
|Corresponding Author :||Nir Hirshoren, MD
Department of Otolaryngology/Head and Neck Surgery
Hadassah Ein-Kerem, Jerusalem-91120, Israel
Tel: 972-2- 6776469
E-mail: [email protected]
|Received September 22, 2012; Accepted October 15, 2012; Published October 17, 2012|
|Citation: Hirshoren N, Weinberger JM, Hirschenbein A (2012) Is That a Fish Bone? J Clin Case Rep 2:215. doi:10.4172/2165-7920.1000215|
|Copyright: © 2012 Hirshoren N, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.|
Background: Impacted foreign bodies in the esophagus can easily cause mucosal ulceration, inflammation and infections which may result in various fatal complications. Computed tomography was determined to be very useful in the diagnosis of impacted fish bones in the esophagus. Aim: Demonstrate incorrect imaging interpretation as result of enteric opacification following oral administration of medications. Case presentation: A seventy-seven year old woman was referred regarding odynophagia after eating fish. A computed tomography scan of the neck and chest showed a 5 cm long bone in the upper esophagus. However, rigid esophagoscopy failed to identify a bone. Amiodarone is fat-soluble iodine rich antiarrhythmic agent. In our case the high iodine content of amiodarone caused the deceptive computed tomography scan. Conclusion: Medications’ radio-opacification may confuse the physician while searching for foreign bodies.